| Catalog Number |
PCU060150130 |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/24/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the physician intended to use a pacific xtreme pta balloon to treat a moderately calcified, non tortuous, 75% stenotic lesion in the mid superficial femoral artery(sfa).The artery diameter and lesion length were reported to be 6mm <(>&<)> 1200mm, respectively.There was no damage noted to the packaging and there were no issues noted when removing the device from the tray/hoop.The device was prepped without issue.A 6fr non-medtronic sheath and a nitrex 0.014 guideiwre were used with no embolic protection.The device was inflated with a non-medtronic inflation device and 50/50 contrast/saline solution was used as inflation fluid.The device did not pass through a previously deployed stent, no resistance was encountered nor excessive force used on advancing the device to the target lesion.The pacific xtreme pta balloon ruptured post first inflation to 6atm.The balloon was removed intact and without leaving anything in the patient vasculature.Another pacific xtreme pta balloon of the same size was used without any complications to complete the procedure successfully.No patient injury was reported.
Additional Manufacturer Narrative
Device evaluation the pacific xtreme was received with the balloon chamber in a post-inflation profile.Sanguine coloured liquid/residue was noted wi thin the balloon chamber; indicating communication between the sanguine environment and the inflation lumen, (e.G.Leak).A 10cc water filled syringe was attached to the inflation lumen luer lock on the y-manifold and attempt to inflate the balloon chamber was met with resistance; indicated an occluded inflation pathway.The inflation pathway was most likely occluded with a mixture of saline, contrast, and biological material.A 20cc water filled syringe was attached to the inflation lumen luer lock on the y-manifold and the syringe was pressurized to 20 atm.The pressurized catheter was placed in a bath of warm water in attempt to open the occluded inflation pathway.After approximately 5-minutes of pressure in the warm bath the occluded inflation pathway opened up.The balloon chamber was inflated and a pinhole leak near the distal end of the balloon chamber was located.If information is provided in the future, a supplemental report will be issued.